Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects
Jul 13, 2008

I have been HIV+ for 4 years, and am on Norvir, Reyataz, and Truvada. My Tcells are 1300 and my viral load is undetectable. My health is great and so is my spirits, but my concern is, he as treatment advances and gets better or maybe a cure comes along. Will I eventually have sometimes fatel long term side affects from the drug combination I am currently on. For example, people 10 years ago with cancer who went through chemo are got cancer free, are now dying now from the chemotherapy. I just want to know if that is the same with HIV regemins? And please be honest.

Response from Dr. Young

Thank you for your post.

It sounds like you're doing terrifically on your medications.

Fatal side effects of medications would be exceptionally unusual in your circumstance. They remain unusual even for the cancer survivors that you mention. Indeed, since your CD4 count is well in the normal range, I wouldn't expect medications side effects to be the biggest long-term concern.

Rather, increasing focus in the HIV treatment community is shifting towards the lesser known issues of long-term survival (and treatment) with HIV. Such issues included cardiovascular-, bone, kidney, cancer, mental health and others. For example, currently about 50% of HIV patients in recent cross-sectional surveys have significant bone mineral loss (osteopenia)- how this translates to long-term quality of life remains to be seen, but is a major area of concern for our clinic.

Just my honest opinion.

Best of (long-term) health to you, BY



Previous
prescription testosterone
Next
miRNAs on HIV .

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement